Alert archive / Oklahoma / Tornado Warnings in 1992
Tornado Warning 14, NWS Tulsa, OK
NWS Tulsa, OK issued this tornado warning at Sep 8, 1992, 7:34 PM CDT for Mayes County, Oklahoma. It was in force for 26 min. 1 report came from inside the area while it was in force.
The area
The counties it named, with what was reported inside it.
The facts
- Issued
- Sep 8, 1992, 7:34 PM CDT (00:34 UTC)
- Expired
- Sep 8, 1992, 8:00 PM CDT
- In force
- 26 min
- Issued by
- NWS Tulsa, OK
- Area
- Whole counties
County Mayes County, OK
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Sep 8, 7:52 PM CDT | Tornado F0 | Mayes, OK |
NCEI Storm Data entries that began inside the alert's area while it was in force. Before 2003 the local storm report archive is thin, so this is the record of what happened rather than what was phoned in. Storm Data before 1996 records only tornadoes, thunderstorm wind and hail.
The nearest sounding before it
Springfield, MO (KUMN), launched 00:00Z, 0.6 hours before the alert went out and 144 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 896 m above ground
- 0-6 km bulk shear
- 55 kt
- 0-1 km storm-relative helicity
- 214 m²/s²
- 0-3 km storm-relative helicity
- 572 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
000 TTAA00 KTUL 090035 TORTUL OKC097-090100- BULLETIN - EBS ACTIVATION REQUESTED TORNADO WARNING NATIONAL WEATHER SERVICE TULSA OK 734 PM CDT TUE SEP 8 1992 THE NATIONAL WEATHER SERVICE IN TULSA HAS ISSUED A TORNADO WARNING EFFECTIVE UNTIL 800 PM CDT FOR PEOPLE IN THE FOLLOWING LOCATIONS IN NORTHEAST OKLAHOMA ...MAYES COUNTY A TORNADO WAS REPORTED 6 MILES WEST OF PRYOR...MOVING EAST AT 15 MPH. WATCH FOR SIGNS OF DEVELOPING STORMS. LARGE HAILSTONES AND UNUSUALLY LOW SWIRLING CLOUDS ARE MANY TIMES SEEN NEAR DEVELOPING TORNADOES. STRONG DAMAGING WINDS AND TORNADOES OFTEN PRODUCE A LOUD ROARING SOUND THAT CAN BE HEARD IN THE VICINITY OF STORMS. FREQUENT AND DANGEROUS LIGHTNING OCCURS WITH MOST SEVERE THUNDERSTORMS. KEEP TUNED TO THIS STATION FOR THE LATEST WEATHER BULLETINS.
What forecasters said that day
The local office's own words before this tornado warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Tulsa, OK wrote its last area forecast discussion before this tornado warning went out at Sep 8, 3:35 PM CDT, 3 hours 59 minutes earlier.
Area forecast discussion, Sep 8, 3:35 PM CDT, 3 hours 59 minutes before
AREA FORECAST DISCUSSION FOR EASTERN OKLAHOMA NATIONAL WEATHER SERVICE TULSA OK 333 PM CDT TUE SEP 8 1992 LN CU/TCU IN VISB SAT PICS MARK STALLED FNT IN NE OK. AT 1931Z FNT XTNDD FM XTRM SRN ZONE 28 INTO ZONE 30. A TSTM BNDRY INTRSCTS THE FNT IN THE VCNTY OF MKO. AIRMASS IS VRY UNSTBL ALNG THE BNDRIES...WITH CU LKNG BTR DVLPD NR THE INTSCTN DURNG THE PAST HR. H3 SPD MAX OF 65KTS PROGD OVR WRN MO AT 00Z SHUD AID UVM IN NE OK. TSTMS HV INCRSD AGN IN SE KS THIS AFTN...PSBLY IN ASSOCTN WITH THE H3 SPD MAX...AND NR THE H85 FRONT. SINCE ISLD SVR HAS ALRDY OCCURD...XPCT THE POTNL FOR SVR TO CONT INTO THE EVE HRS. CURRENT FNT OVR THE AREA IS PROGGD TO WASH OUT TNGT AS NEXT SYS APCHS. PROVIDNG ACTVTY TNGT FADES AS EXPECTED...NEXT SIG SHOT FOR TSTMS WL BE WITH THE NEW CDFNT AS IT ARRIVES FM THE NW LATE WED. AIRMASS MAY BCM TOO CAPPED FOR ACTVTY AHEAD OF THE FNT...BUT LLVL CONVGNC OF HI SFC DWPNTS INTO THE BNDRY IS LKLY TO RESULT IN A SQL LN ACRS THE FA DESPITE THE FASTER MID LVL FLOW REMAING TO THE N. FRONT SHUD REACH NW PART OF THE FA LATE TOMORROW AND MOVE INTO SE OK ON THU MORNG AND CONT SEWD OUT OF THE AREA. BIG TEMP DIFFERENCES IN MOS PACKAGES...HV LEANED TOWARD COOLER NGM. PRELIM NUMBERS... TUL 73/90/65/84/65 3231 BVO 69/90/60/81 4431 MLC 76/93/70/86/62 -143 IDB 73/92/70/89 --33 /8 .OK...NONE.
In the hours before
Special weather statement, Sep 8, 1:52 PM CDT, 5 hours 42 minutes before
OKZ026>034-040-091200- EASTERN OKLAHOMA THUNDERSTORM OUTLOOK NATIONAL WEATHER SERVICE TULSA OK 150 PM CDT TUE SEP 8 1992 THERE IS A SLIGHT RISK OF SEVERE THUNDERSTORMS THIS AFTERNOON AND EVENING ACROSS EAST CENTRAL AND SOUTHEAST OKLAHOMA. THE SLIGHT RISK AREA IS ALONG AND NORTH OF A LINE FROM KIOWA TO PAGE. ISOLATED THUNDERSTORMS ARE POSSIBLE SOUTH OF THIS LINE BUT THEY SHOULD NOT BE SEVERE. EARLY THIS AFTERNOON A NEARLY STATIONARY FRONTAL BOUNDARY EXTENDED FROM NEAR WESTVILLE TO OKMULGEE TO OKLAHOMA CITY. SOUTH OF THE FRONT... TEMPERATURES HAVE WARMED INTO THE LOWER 90S AND THE AIRMASS HAS BECOME EXTREMELY UNSTABLE. NORTH OF THE FRONT...LOW CLOUDS WERE HOLDING TEMPERATURES DOWN IN THE LOWER 70S. SCATTERED THUNDERSTORMS HAVE BEEN OCCURRING NORTH OF THE FRONT AS THE WARM MOIST AIR SOUTH OF THE FRONT OVERRUNS THE COOL SURFACE AIR TO THE NORTH. A COUPLE OF THESE STORMS HAVE ALREADY BEEN SEVERE IN NORTHEAST OKLAHOMA. THE FRONTAL BOUNDARY IS EXPECTED TO LIFT SLOWLY NORTH THIS AFTERNOON AND EVENING. ADDITIONAL THUNDERSTORM DEVELOPMENT IS EXPECTED ALONG THE NORTHWARD MOVING FRONT THIS AFTERNOON AND EVENING AND SOME OF THESE STORMS MAY REACH SEVERE LIMITS. THE MAIN THREAT FROM THESE STORMS IS LARGE HAIL AND DAMAGING WINDS. ISOLATED THUNDERSTORMS ARE POSSIBLE IN SOUTHEAST OKLAHOMA LATE THIS AFTERNOON BUT THE LACK OF A WELL DEFINED BOUNDARY AT THE SURFACE AND WEAK WIND FIELDS ALOFT SHOULD KEEP THESE STORMS BELOW SEVERE LIMITS. HOWEVER...ANY STORMS THAT DO FORM IN THIS AREA WILL BE SLOW MOVING DUE TO THE WEAK WIND FIELDS SO HEAVY RAINFALL MAY PRODUCE LOCALIZED FLOODING. THUNDERSTORMS ARE EXPECTED TO WEAKEN THIS EVENING AS THE FRONTAL BOUNDARY WEAKENS AND LIFTS NORTH. EMERGENCY MANAGEMENT OFFICIALS AND STORM SPOTTERS IN AND NEAR THE SLIGHT RISK AREA SHOULD BE READY FOR POSSIBLE ACTIVATION THIS AFTERNOON AND EVENING. NOTE...THIS IS A SPECIAL ISSUANCE OF THE EASTERN OKLAHOMA THUNDERSTORM OUTLOOK. THESE OUTLOOKS ARE ISSUED ROUTINELY FROM MID MARCH TO MID JUNE AND AS NEEDED DURING OTHER TIMES OF THE YEAR.
Local storm report, Sep 8, 2:52 PM CDT, 4 hours 42 minutes before
STORM REPORT NATIONAL WEATHER SERVICE TULSA OK 252 PM CDT TUE SEP 08 1992 TIME(CDT) COUNTY REPORT 115 PM ROGERS DIME SIZE HAIL AT CHELSEA
Special weather statement, Sep 8, 5:43 PM CDT, 1 hour 51 minutes before
OKZ027-028-029-082345- SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE TULSA OK 543 PM CDT TUE SEP 8 1992 ...STRONG THUNDERSTORMS RAPIDLY DEVELOPING IN NORTHEAST OKLAHOMA... AT 538PM CDT A LINE OF SHOWERS AND THUNDERSTORMS WAS RAPIDLY DEVELOPING IN NORTHEAST OKLAHOMA FROM JUST WEST OF JAY IN ADAIR COUNTY...TO NEAR TULSA. THE THUNDERSTORMS WERE MOVING EAST-NORTHEAST AT 25 MPH. A SEVERE THUNDERSTORM WAS LOCATED IN THIS LINE IN WESTERN MAYES COUNTY...AN A SEVERE THUNDERSTORM WARNING IS IN EFFECT UNTIL 615 PM FOR MAYES COUNTY. CONDITIONS ARE FAVORABLE FOR THESE STORMS TO RAPIDLY INTENSIFY AND PERSONS IN NORTHEAST OKLAHOMA SHOULD LISTEN CLOSELY FOR FURTHER INFORMATION FROM THEJ NATIONAL WEATHER SERVICE.
The office that day
Everything else NWS Tulsa, OK issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Sep 8, 7:04 PM CDT | Tornado Warning | TSA | Rogers | 26 min |
| Sep 8, 7:28 PM CDT | Severe Thunderstorm Warning | TSA | Mayes, Rogers | 47 min |
| Sep 8, 7:43 PM CDT | Tornado Warning | TSA | Rogers | 32 min |
| Sep 8, 7:51 PM CDT | Flash Flood Warning | TSA | Rogers | 5 hr |
| Sep 8, 7:57 PM CDT | Tornado Warning | TSA | Mayes | 48 min |
| Sep 8, 8:30 PM CDT | Severe Thunderstorm Warning | TSA | Washington | 45 min |
| Sep 8, 8:42 PM CDT | Tornado Warning | TSA | Mayes | 48 min |
| Sep 8, 8:45 PM CDT | Severe Thunderstorm Warning | TSA | Rogers | 60 min |
| Sep 8, 8:47 PM CDT | Flash Flood Warning | TSA | Mayes | 5 hr |
| Sep 8, 9:28 PM CDT | Tornado Warning | TSA | Mayes | 47 min |
| Sep 8, 9:44 PM CDT | Severe Thunderstorm Warning | TSA | Rogers | 46 min |
| Sep 9, 6:39 PM CDT | Severe Thunderstorm Warning | TSA | Osage | 66 min |
Nearby
Tornado Warnings in Oklahoma, 1992Every tornado warning in 1992Tornadoes in 1992
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; verification from NCEI's Storm Data; the sounding from the Mesonet's radiosonde archive.